Delaware, 2014

Dense Fog in Delaware, January 5 to 6, 2014

January 5 to 6, 2014 · NWS PHI · 1 event in 1 county or zone

The combination of snow on the ground, a moist southerly flow and a slowly northward moving warm front all helped produce dense fog in northern Delaware from the evening of the 5th through the overnight. The dense fog started to disperse as a strong cold front approached the state on the morning of the 6th.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

The combination of snow on the ground, a moist southerly flow and a slowly northward moving warm front all helped produce dense fog in northern Delaware from the evening of the 5th through the overnight. The dense fog started to disperse as a strong cold front approached the state on the morning of the 6th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jan 5, 6:41 PM EST, 1 hour 19 minutes earlier.

Area forecast discussion, Jan 5, 6:41 PM EST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
641 PM EST SUN JAN 5 2014

.SYNOPSIS...
A COLD FRONT WILL CROSS THE REGION FROM THE WEST EARLY ON MONDAY. AN
ARCTIC HIGH PRESSURE WILL BUILD ACROSS THE AREA FOR LATE MONDAY
THROUGH WEDNESDAY BEFORE MOVING OFFSHORE WEDNESDAY NIGHT AND
THURSDAY. A WEAK FRONTAL BOUNDARY IS EXPECTED TO MOVE THROUGH
THURSDAY NIGHT INTO FRIDAY. HIGH PRESSURE WILL BUILD ACROSS TO THE
NORTH OF THE AREA FRIDAY AND SATURDAY. ANOTHER FRONTAL BOUNDARY MAY
AFFECT THE REGION OVER THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
WE HAVE EXTENDED THE FZRA ADVY FOR 3 HOURS BASED ON THE FACT THAT
TEMPS HAVE BEEN VERY SLOW TO RISE N AND W AND THE GROUND IS STILL
VERY COLD.

LATEST RADAR IMAGERY SHOWED VERY LITTLE IN THE WAY OF PRECIP AND
LATEST MDL GUID ALL INDICATES A LULL IN THE ACTION FOR THE NEXT
SEVERAL HOURS. THEREFORE, HAVE LOWERED POPS OVER ALL BUT THE NW. QPF
SHOULD BE RATHER LIGHT...SO NO SIGNIFICANT ICE ACCRETION PROBLEMS
ARE EXPECTED. TEMPERATURES WILL RISE SLOWLY OVERNIGHT...AND MAY
CLIMB INTO THE 50S ACROSS DELAWARE AND SRN NJ...AND THROUGH THE
40S ELSEWHERE. TEMPERATURES WILL REMAIN STEADY LATE TONIGHT AS THE
COLD FRONT APPROACHES FROM THE WEST. AREAS OF FOG MAY DEVELOP OVER
THE COLD SNOW-PACK OVERNIGHT.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
LOW PRESSURE WILL MOVE WELL TO THE WEST/NORTH MONDAY. A STRONG COLD
FRONT ATTACHED WILL CROSS THE CWA DURING THE MORNING. STRONG COLD
AIR ADVECTION AND GUSTY WINDS WILL FOLLOW. THE HIGH TEMPERATURES
WILL OCCUR EARLY WITH A STEADY DROP ALL DAY. WINDS WILL OCCASIONALLY
GUST UP TO 25 TO 30 MPH AFTER FROPA. RAIN SHOWERS ASSOCIATED WITH
THE FRONT WILL MOSTLY END BEFORE IT BECOMES COLD ENOUGH TO CHANGE TO
SNOW.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
WIND CHILL WATCH IS IN EFFECT FOR MONDAY NIGHT INTO TUESDAY MORNING
FOR CARBON AND MONROE COUNTIES IN PENNSYLVANIA.

THE COLD FRONT WILL MOVE AWAY FROM THE REGION ON MONDAY NIGHT AND WE
WILL DRY OUT PRETTY QUICKLY.

ARCTIC HIGH PRESSURE BUILDS IN AT THE SURFACE BEHIND THE DEPARTING
COLD FRONT AND A DEEP MID LEVEL TROUGH WILL DIG DOWN AND MOVE ACROSS
THE AREA. TEMPERATURES WILL PLUMMET AND WE MAY NEAR OR EXCEED RECORD
VALUES ONCE AGAIN. VERY GUSTY NORTHWEST WINDS WILL OCCUR BEHIND THE
FRONT AND WE WILL SEE VERY COLD WIND CHILL VALUES ACROSS THE REGION.
WIND CHILL VALUES WILL GENERALLY BE AROUND -10 TO -15 ACROSS OUR
FORECAST AREA WITH VALUES INTO THE -20S ACROSS THE SOUTHERN POCONOS
FOR MONDAY NIGHT INTO TUESDAY MORNING. WIND CHILL WARNING CRITERIA
IS -25 AND IT LOOKS LIKE THE SOUTHERN POCONOS MIGHT SEE THAT FOR A
PERIOD OF TIME LATE MONDAY NIGHT AND TUESDAY. WE HAVE ISSUED A WIND
CHILL WATCH FOR THOSE AREAS AT THIS TIME. IT ALSO APPEARS WE MAY
NEED WIND CHILL ADVISORIES FOR A GOOD PORTION OF THE REST OF THE
FORECAST AREA BUT WILL HOLD OFF ON ISSUING ADDITIONAL HEADLINES AT
THE MOMENT AND WILL CONTINUE TO MENTION IN THE HWO.

ONE ISSUE BEHIND THE DEPARTING FRONT WILL BE THAT WET SURFACES WILL
FREEZE FAIRLY QUICKLY AND BECOME SLICK. THIS WILL MAKE TRAVEL
DIFFICULT SO PLEASE ALLOW EXTRA TIME TO GET TO YOUR DESTINATIONS.

THE HIGH PRESSURE HANGS AROUND THROUGH WEDNESDAY BEFORE STARTING TO
SLIDE OFFSHORE WEDNESDAY AFTERNOON AND EVENING. EXPECT VERY COLD
TEMPERATURES TO CONTINUE TUESDAY NIGHT INTO WEDNESDAY. HOWEVER, THE
WIND CHILL VALUES WILL NOT BE QUITES AS COLD AS ON MONDAY NIGHT
LARGELY DUE TO THE FACT THAT WINDS WILL BE DIMINISHING AND NOT
NEARLY AS GUSTY.

THE HIGH PRESSURE HANGS AROUND LONG ENOUGH THAT IT HAS TIME TO
MODIFY AND IN RETURN, WE START TO SEE A WARMING TREND OCCUR. FROM
FRIGID BELOW NORMAL TEMPERATURES AT THE BEGINNING OF THE WEEK TO
NEAR NORMAL/ABOVE NORMAL TEMPERATURES BY WEEKS END. TEMPERATURES BY
THE END OF THE WEEK COULD BE NEAR OR ABOVE 50 IN SOME LOCALES! MUCH
WARMER THAN WE HAVE SEEN AROUND HERE LATELY.

A WEAK FRONTAL BOUNDARY WILL MOVE THROUGH THE REGION LATE THURSDAY
INTO FRIDAY. SOME SNOW AND RAIN SHOWERS OR A MIX OF THEM CAN BE
EXPECTED ACROSS THE REGION AS THE BOUNDARY MOVES THROUGH. THIS FRONT
WILL BE FOLLOWED BY HIGH PRESSURE. THE HIGH DOES NOT LOOK TO HANG
AROUND FOR LONG AS ANOTHER SYSTEM MAKES ITS WAY TOWARD OUR AREA ON
SATURDAY AND SUNDAY. STILL DISAGREEMENT AS TO TIMING AND STRENGTH OF
THIS SYSTEM THIS FAR OUT.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

POOR FLYING WEATHER WILL CONTINUE THRU EARLY MONDAY. LOW
CIGS/POOR VSBYS IN -RA AND FOG WILL BE AT MOST OF THE TERMINALS
TONIGHT. THERE WILL BE SOME -FZRA ACROSS KRDG/KABE EARLY TONIGHT
AND THE HOPE IS FOR A SLOW RISE ABOVE FREEZING. THERE LOOKS TO BE
A SEVERAL HOUR PERIOD WHERE PRECIP MAY COME TO AN END THIS EVE,
WHATEVER TYPE IT MAY BE.  WE HAVE INCLUDED LLWS FOR TONIGHT SINCE
BUFKIT SOUNDINGS ARE SHOWING A LOW LEVEL JET DEVELOPING MOSTLY
BETWEEN 00Z AND 06Z. OVERALL, EXPECT MVFR/IFR AND EVEN LIFR AS THE
NIGHT PROGRESSES.

MONDAY...A STRONG COLD FRONT WILL CROSS THE AREA DURING THE MORNING.
WINDS WILL SHIFT TO WRLY/NWRLY BEHIND IT AND WINDS WILL GUST TO
BETWEEN 20 AND 30 KTS. THE LOWER CLOUDS WILL DISSIPATE A FEW HOURS
AFTER THAT AND VFR CONDITIONS ARE EXPECTED TO RETURN TO THE
TERMINALS BY AFTERNOON.

OUTLOOK..
MONDAY NIGHT THROUGH TUESDAY...MAINLY VFR CONDITIONS EXPECTED WITH A
GUSTY WEST TO NORTHWEST WIND.

TUESDAY NIGHT THROUGH FRIDAY...MAINLY VFR CONDITIONS EXPECTED.

&&

.MARINE...
WINDS AND SEAS HAVE BEEN SUB-SCA TODAY...BUT THAT WILL CHANGE
TONIGHT AS THE SRLY WINDS AHEAD OF THE NEXT SYSTEM INCREASES OVER
THE AREA. A GALE WATCH WAS IN EFFECT FOR LATER MONDAY SINCE WINDS
WILL INCREASE BEHIND THE APPROACHING COLD FRONT. IT SEEMS EASIER AT
THIS POINT TO JUST DROP THE SCA FLAG AND GALE WATCH AND JUST ISSUE
THE GALE WARNING FOR THE WATERS. THIS WILL ENSURE A BETTER FLOW TO
THE GALES WHICH ARE ALMOST CERTAIN TO HAPPEN. THE SCA CONDITIONS
WILL ARRIVE TONIGHT WITH THE GALES STARTING MONDAY. WE WILL EXPLAIN
THIS IN THE MWW.

OUTLOOK...
MONDAY NIGHT THROUGH TUESDAY...GALE WARNINGS ARE IN PLACE THROUGH
TUESDAY EVENING AS STRONG COLD AIR ADVECTION OCCURS IN THE WEST TO
NORTHWEST FLOW. SEAS WILL INCREASE AND RISE INTO THE 5 TO 7 FOOT
RANGE ON THE OCEAN. FREEZING SPRAY ON THE OCEAN WILL BE AN ISSUE IN
THE STRONG GUSTY WINDS.

TUESDAY NIGHT AND WEDNESDAY...WINDS WILL START TO DIMINISH AND FALL
BELOW GALE WARNING CRITERIA WITH A SMALL CRAFT ADVISORY LIKELY BEING
NEEDED AS THE STRONG WEST NORTHWEST FLOW CONTINUES TO WEAKEN. SEAS
WILL GRADUALLY DIMINISH AS THE FLOW WEAKENS AND WILL FALL BELOW 5
FEET BY WEDNESDAY AFTERNOON.

WEDNESDAY NIGHT AND FRIDAY...NO HEADLINES ARE EXPECTED.

&&

.TIDES/COASTAL FLOODING...
WITH A STRONG WEST TO NORTHWEST FLOW OCCURRING FROM MONDAY THROUGH
WEDNESDAY, WE WILL SEE AN INCREASE IN TIDAL DEPARTURES AND THERE IS
SOME INDICATION IN THE GUIDANCE THE BLOWOUT TIDES MIGHT OCCUR.

DBOFS SHOWS PHILADELPHIA, REEDY POINT, CAPE MAY AND LEWES NEARING OR
REACHING BLOWOUT TIDAL LEVELS ON TUESDAYS LOW TIDES. THERE IS ALSO
AN INDICATION THAT THE OCEAN FRONT MAY APPROACH -1.5 FT MLLW,
FALLING JUST SHORT OF BLOWOUT TIDAL LEVELS.

&&

.CLIMATE...
RECORD LOWS FOR MONDAY (EVENING MIN), TUESDAY AND WEDNESDAY MORNING
JANUARY 6, 7 AND 8 ARE BELOW.

           1/6         1/7            1/8
KACY...  4  1981     4  1884        2  1981
KPHL...  4  1896     7  1988        2  1970
KILG...  7  1942    10  1988,1942   0  1970
KABE... -4  1968   - 4  1942       -3  1942
KTTN...  5  1904     6  1912      -12  1866
KGED...  6  1969     9  1988       10  1970
KRDG... -6  1904     6  1988        2  1942
KMPO...-22  1904    -5  1988      -13  1942

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FREEZING RAIN ADVISORY UNTIL 10 PM EST THIS EVENING FOR PAZ101-
     103-105.
     FREEZING RAIN ADVISORY UNTIL 1 AM EST MONDAY FOR PAZ054-055-
     060>062.
     WIND CHILL WATCH FROM LATE MONDAY NIGHT THROUGH WEDNESDAY
     MORNING FOR PAZ054-055.
NJ...FREEZING RAIN ADVISORY UNTIL 10 PM EST THIS EVENING FOR NJZ009-
     010.
     FREEZING RAIN ADVISORY UNTIL 1 AM EST MONDAY FOR NJZ001-007-
     008.
DE...NONE.
MD...NONE.
MARINE...GALE WARNING FROM 1 PM MONDAY TO 6 PM EST TUESDAY FOR ANZ430-
     431-450>455.

&&

SYNOPSIS...MEOLA
NEAR TERM...NIERENBERG/O'HARA
SHORT TERM...O'HARA
LONG TERM...MEOLA
AVIATION...NIERENBERG/MEOLA/O'HARA
MARINE...MEOLA/O'HARA
TIDES/COASTAL FLOODING...
CLIMATE...
Hazardous weather outlook, Jan 5, 3:48 PM EST, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
348 PM EST SUN JAN 5 2014

NJZ001-007-008-PAZ060>062-062100-
SUSSEX-WARREN-MORRIS-BERKS-LEHIGH-NORTHAMPTON-
348 PM EST SUN JAN 5 2014

...FREEZING RAIN ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND EAST
CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZING RAIN ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

DANGEROUSLY LOW WIND CHILL VALUES ARE EXPECTED FOR MONDAY NIGHT
AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ009-010-PAZ101-103-105-062100-
HUNTERDON-SOMERSET-WESTERN CHESTER-WESTERN MONTGOMERY-UPPER BUCKS-
348 PM EST SUN JAN 5 2014

...FREEZING RAIN ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZING RAIN ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

DANGEROUSLY LOW WIND CHILL VALUES ARE EXPECTED FOR MONDAY NIGHT
AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ012>027-PAZ070-071-102-104-106-
062100-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-EASTERN CHESTER-
EASTERN MONTGOMERY-LOWER BUCKS-
348 PM EST SUN JAN 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

FREEZING RAIN HAS CHANGED TO RAIN THIS AFTERNOON. HOWEVER SOME
LINGERING SLICK SPOTS MAY BE PRESENT ON ROADS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

DANGEROUSLY LOW WIND CHILL VALUES ARE EXPECTED FOR MONDAY NIGHT
AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ054-055-062100-
CARBON-MONROE-
348 PM EST SUN JAN 5 2014

...FREEZING RAIN ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...
...WIND CHILL WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH
WEDNESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZING RAIN ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-062100-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
348 PM EST SUN JAN 5 2014

...GALE WARNING IN EFFECT FROM 1 PM MONDAY TO 6 PM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

FREEZING SPRAY IS LIKELY FROM MONDAY NIGHT INTO TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jan 5, 5:09 PM EST, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
509 PM EST SUN JAN 5 2014

NJZ001-007-PAZ054-055-060>062-060000-
SUSSEX-WARREN-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
INCLUDING THE CITIES OF...NEWTON...WASHINGTON...JIM THORPE...
STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...EASTON
509 PM EST SUN JAN 5 2014

...FREEZING RAIN CONTINUING...

OVER THE NEXT COUPLE OF HOURS FREEZING RAIN WILL CONTINUE
ACROSS THE AREA. SOME HIGHER TERRAIN LOCATIONS ARE ABOVE
FREEZING, BUT MANY VALLEYS ARE NOT AND HAZARDOUS TRAVELING
CONDITIONS ARE BEING REPORTED. ADDITIONAL ICE ACCRETIONS BETWEEN
5 PM AND 7 PM COULD AVERAGE AROUND ONE TENTH OF AN INCH. IF
TRAVELING OR WALKING, PLEASE BE VERY CAUTIOUS.

NJZ008>010-PAZ101-103-105-060000-
MORRIS-HUNTERDON-SOMERSET-WESTERN CHESTER-WESTERN MONTGOMERY-
UPPER BUCKS-
INCLUDING THE CITIES OF...MORRISTOWN...FLEMINGTON...SOMERVILLE...
HONEY BROOK...OXFORD...COLLEGEVILLE...POTTSTOWN...CHALFONT...
PERKASIE
509 PM EST SUN JAN 5 2014

...SOME SPOTTY FREEZING RAIN CONTINUING...

OVER THE NEXT COUPLE OF HOURS INTERMITTENT LIGHT FREEZING RAIN
WILL CONTINUE ACROSS THE AREA. TEMPERATURES ARE SLOWLY RISING AND
SOME AREAS HAVE REACHED THE FREEZING MARK. ADDITIONAL ICE
ACCRETIONS BETWEEN 5 PM AND 7 PM SHOULD BE TRACE AMOUNTS. IF
TRAVELING OR WALKING, PLEASE BE VERY CAUTIOUS.

NJZ012-015-PAZ102-104-106-060000-
MIDDLESEX-MERCER-EASTERN CHESTER-EASTERN MONTGOMERY-LOWER BUCKS-
INCLUDING THE CITIES OF...NEW BRUNSWICK...TRENTON...
WEST CHESTER...KENNET SQUARE...NORRISTOWN...LANSDALE...
MORRISVILLE...DOYLESTOWN
509 PM EST SUN JAN 5 2014

...SOME SPOTTY LIGHT RAIN CONTINUING...

OVER THE NEXT COUPLE OF HOURS INTERMITTENT LIGHT RAIN WILL
CONTINUE ACROSS THE AREA. A FEW LOCATIONS IN THE NORTHERN AND
WESTERN PARTS OF THE COUNTY ARE STILL NEAR FREEZING. TEMPERATURES
CONTINUE TO CREEP SLOWLY UPWARD. IF TRAVELING OR WALKING, THERE
CAN STILL BE SOME RESIDUAL SLICK LOCATIONS AND ICIER CONDITIONS
STILL EXIST IN PLACES FARTHER TO THE WEST AND NORTHWEST.
Special weather statement, Jan 5, 7:27 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
727 PM EST SUN JAN 5 2014

NJZ001-007-008-PAZ054-055-060>062-060600-
SUSSEX-WARREN-MORRIS-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN...
JIM THORPE...STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...
EASTON
727 PM EST SUN JAN 5 2014

...FOG IS FORMING AROUND THE AREA...

THE COMBINATION OF MOIST AIR AND THE EXISTING SNOW PACK IS STARTING
TO FORM WIDESPREAD FOG IN THE REGION. MANY LOCATIONS HAVE
VISIBILITIES BETWEEN HALF A MILE AND ONE MILE. THE FOG IS ONLY
COMPLICATING TRAVEL FURTHER IN THE REGION AS SPOTTY FREEZING RAIN
CONTINUES TO OCCUR.

ANYONE DRIVING THIS EVENING IS STRONGLY URGED TO BE VERY CAUTIOUS
AS MANY LESS TRAVELED ROADWAYS ARE REPORTED TO BE SLICK AND THE
FOG IS ONLY GOING TO FURTHER REDUCE YOUR ABILITY TO SEE ICE PATCHES.

NJZ009-010-012-015-PAZ101>106-060600-
HUNTERDON-SOMERSET-MIDDLESEX-MERCER-WESTERN CHESTER-
EASTERN CHESTER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-
LOWER BUCKS-
INCLUDING THE CITIES OF...FLEMINGTON...SOMERVILLE...
NEW BRUNSWICK...TRENTON...HONEY BROOK...OXFORD...WEST CHESTER...
KENNET SQUARE...COLLEGEVILLE...POTTSTOWN...NORRISTOWN...
LANSDALE...CHALFONT...PERKASIE...MORRISVILLE...DOYLESTOWN
727 PM EST SUN JAN 5 2014

...FOG IS FORMING AROUND THE AREA...

THE COMBINATION OF MOIST AIR AND THE EXISTING SNOW PACK IS STARTING
TO FORM WIDESPREAD FOG IN THE REGION. MANY LOCATIONS HAVE
VISIBILITIES BETWEEN HALF A MILE AND ONE MILE. THE FOG IS ONLY
COMPLICATING TRAVEL FURTHER IN THE REGION AS SOME ICY PATCHES
REMAIN ON ROADWAYS, ESPECIALLY IN THE UPPER RARITAN VALLEY AND FAR NORTHWEST
PHILADELPHIA SUBURBS.

ANYONE DRIVING THIS EVENING IS STRONGLY URGED TO BE VERY CAUTIOUS
AS SOME LESS TRAVELED ROADWAYS MAY STILL BE SLICK. THE FOG IS
ONLY GOING TO FURTHER REDUCE YOUR ABILITY TO SEE ICE PATCHES.

DEZ001-002-MDZ008-012-015-NJZ013-014-016>020-026-027-PAZ070-071-
060230-
NEW CASTLE-KENT-CECIL-KENT MD-QUEEN ANN ES-WESTERN MONMOUTH-
EASTERN MONMOUTH-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
OCEAN-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...ELKTON...
CHESTERTOWN...CENTREVILLE...FREEHOLD...SANDY HOOK...PENNSVILLE...
GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...
JACKSON...LONG BEACH ISLAND...WHARTON STATE FOREST...MEDIA...
PHILADELPHIA
727 PM EST SUN JAN 5 2014

...FOG IS FORMING AROUND THE AREA...

THE COMBINATION OF MOIST AIR AND THE EXISTING SNOW PACK IS STARTING
TO FORM WIDESPREAD FOG IN THE REGION. MANY LOCATIONS HAVE
VISIBILITIES BETWEEN HALF A MILE AND ONE MILE.

ANYONE DRIVING THIS EVENING IS STRONGLY URGED TO BE CAUTIOUS.
PLEASE LEAVE PLENTY OF DISTANCE BETWEEN YOU AND THE VEHICLES
AROUND YOU. PLEASE USE LOW BEAMS WHILE DRIVING THROUGH THICKER
FOG PATCHES.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 dense fog. Local standard time, as filed.

Dense Fog, New Castle

When
January 5, 8:00 PM EST to January 6, 6:00 AM EST
Where
New Castle forecast zone
Reported by
ASOS
Coordinates
39.578, -75.639 (the zone’s center; the record gives no point)

What these are

Dense Fog
Fog reducing visibility to a quarter mile or less, filed where it caused accidents or disruption.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2014Every state in 2014This day in weather historyWarnings in Delaware, January 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 494172.